Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2008, 3:32 PM CDT for Montague County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 15, 2008, 5:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:00 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT TUE JUL 15 2008 .DISCUSSION... 300 PM ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5 KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST OF THE FORECAST PERIOD. ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER LAST FEW DAYS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 95 78 96 78 / 20 10 10 10 10 WACO, TX 73 92 72 97 72 / 30 20 20 10 10 PARIS, TX 69 92 69 95 71 / 10 10 10 10 10 DENTON, TX 74 95 72 95 70 / 20 10 10 10 10 MCKINNEY, TX 72 94 70 96 70 / 20 10 10 10 10 DALLAS, TX 79 95 79 96 78 / 20 10 10 10 10 TERRELL, TX 70 93 70 95 72 / 20 10 10 10 10 CORSICANA, TX 71 94 71 95 72 / 20 10 10 10 10 TEMPLE, TX 71 92 72 94 70 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 2:30 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT TUE JUL 15 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 230 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. SCHULTZ
In the hours before
Special weather statement, Jul 15, 2:55 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008
TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.
WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
3393 9751 3390 9748 3379 9748 3369 9763
3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:55 PM CDT | Special Weather Statement | FWD | Montague | 35 min |
| Jul 15, 3:16 PM CDT | Areal Flood Advisory | FWD | Montague | 119 min |
| Jul 15, 3:49 PM CDT | Special Weather Statement | FWD | Cooke | 26 min |
| Jul 15, 4:05 PM CDT | Areal Flood Advisory | FWD | Cooke | 115 min |
| Jul 15, 4:28 PM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 15, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 31 min |
| Jul 15, 5:22 PM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jul 15, 5:53 PM CDT | Special Weather Statement | FWD | Hill | 37 min |
| Jul 15, 6:09 PM CDT | Flash Flood Warning | FWD | Hill | 2 hr |
| Jul 15, 6:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Jul 15, 6:41 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Jul 15, 6:47 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 118 min |
| Jul 15, 6:49 PM CDT | Areal Flood Advisory | FWD | Dallas | 116 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 23 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.